MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ZT TRIAL SLEEVE 18D SML; HIP INSTRUMENTS : FEMORAL TRIALS

DEPUY ORTHOPAEDICS INC US ZT TRIAL SLEEVE 18D SML; HIP INSTRUMENTS : FEMORAL TRIALS
Catalog Number 257618110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Implant date, explant date: device is an instrument and is not implanted/explanted.Investigation summary: no device associated with this report was received for examination.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.A complaint was received regarding an zt trial sleeve 18d sml stating: "while removing the srom sleeve in hard bone, it was damaged by sleeve removal instrument." the procedure was completed using an alternative instrument.An additional information request found: there was a small fragment that came off the sleeve trial.The lot number of the device is not known.A photograph of the device was provided.However, from the photo it cannot be confirmed if the device is damaged/shipped.The part was not returned to the company for investigation.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot code was not provided.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Per the initial reporting; no additional investigative information will be provided.Investigational inputs were requested as indicated per internal procedures for this failure mode, however no information was provided to depuy.Without the physical complaint samples associated with this report, it was not possible to determine if the devices failed to meet specifications at the time it was released for distribution.  the devices associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.Overall, from the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.
 
Event or Problem Description
Removing the srom sleeve in hard bone was damaged by sleeve removal instrument.Further clarification determined that there was a small fragment that came off the sleeve trial.

Brand Name
ZT TRIAL SLEEVE 18D SML
Common Device Name
HIP INSTRUMENTS : FEMORAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8449296
Report Number1818910-2019-88375
Device Sequence Number19586575
Product Code LXH
UDI-Device Identifier10603295146605
UDI-Public10603295146605
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257618110
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2019
Initial Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1